Three-dimensional solutions of multilayered piezoelectric hollow cylinders by an asymptotic approach

Chih Ping Wu, Yun Siang Syu, Jyh Yeuan Lo

Research output: Contribution to journalArticlepeer-review

33 Citations (Scopus)

Abstract

Three-dimensional (3D) solutions for the static analysis of multilayered piezoelectric hollow cylinders are presented by means of an asymptotic approach. Either applied load or applied electric potential on the lateral surfaces is considered. The edge conditions of the cylinders are considered as simple supports. In the present formulation, the 22 basic equations in a cylindrical coordinates system are firstly reduced to eight differential equations in terms of eight primary variables of elastic and electric fields. After the mathematical derivation of nondimensionalization, asymptotic expansion and successive integration, we obtained recurrent sets of governing equations for various order problems. In view of the recurrent property, the present asymptotic solutions can be obtained in a hierarchic manner and asymptotically approach the 3D piezoelectricity solutions. Several benchmark problems of single-layer and multilayered piezoelectric hollow cylinders are studied using the present asymptotic formulation.

Original languageEnglish
Pages (from-to)669-689
Number of pages21
JournalInternational Journal of Mechanical Sciences
Volume49
Issue number6
DOIs
Publication statusPublished - 2007 Jun 1

All Science Journal Classification (ASJC) codes

  • Civil and Structural Engineering
  • Materials Science(all)
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Three-dimensional solutions of multilayered piezoelectric hollow cylinders by an asymptotic approach'. Together they form a unique fingerprint.

Cite this